| Catalog Number |
J741D |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an ob-gyn procedure on (b)(6) 2024 and suture was used.It was reported by a sales rep that, during an unknown ob-gyn surgery, the connection between the needle and the suture is weak and detached easily.It was a control release needle.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/20/2024.H6 component code: g07002 pending evaluation of returned device.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/11/2024.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with five undispensed strands and one suture was received for analysis.Product code is j741d which is a control release and requires eight strands per packet.Upon visual inspection of the sample, the suture returned was visually inspected, and the insertion mark could not be observed.Also, the needle was not returned.As per the conditions of the returned sample, no functional test could be performed.The needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The product code j741d contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.